Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 390, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 26, 2016, 5:56 PM MDT for Yuma County, Colorado. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2016, 5:56 PM MDT (23:56 UTC)
- Expired
- Jul 26, 2016, 6:10 PM MDT
- In force
- 14 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WUUS53 KGLD 262356
SVRGLD
COC125-270045-
/O.NEW.KGLD.SV.W.0390.160726T2356Z-160727T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
556 PM MDT TUE JUL 26 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 645 PM MDT
* AT 556 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
SOUTHWEST OF WRAY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEECHER ISLAND AND VERNON.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 223 AND 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4004 10205 3978 10205 3979 10246 4000 10246
TIME...MOT...LOC 2356Z 270DEG 24KT 3987 10234
HAIL...1.00IN
WIND...60MPH
$$
LUNDQUIST1 follow-up statement
772
WWUS53 KGLD 270010
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT TUE JUL 26 2016
COC125-270020-
/O.CAN.KGLD.SV.W.0390.000000T0000Z-160727T0045Z/
YUMA CO-
610 PM MDT TUE JUL 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YUMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4004 10205 3978 10205 3979 10246 4000 10246
TIME...MOT...LOC 0008Z 270DEG 24KT 3987 10222
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 5:23 PM MDT, 33 minutes earlier.
Area forecast discussion, Jul 26, 5:23 PM MDT, 33 minutes before
Area Forecast Discussion National Weather Service Goodland KS 523 PM MDT TUE JUL 26 2016 .UPDATE... Issued at 434 PM MDT Tue Jul 26 2016 Primary forecast concern in the near term will be evolution of small convective complex now entering the northwestern CWA. Fairly large outflow boundary accelerating from this area and with moist...unstable and weakly capped airmass in place see no reason that storms wont continue to move east through the next few hours at least. Some disagreement between CAM HRRR and RAP with respect to evolution of storms. HRRR brings fairly large swath of storms across the entire area...while RAP tends to favor storms building to the south into instability axis which limits overall easterly movement into Kansas. Both solutions seem viable and at this time have chosen to increase PoPs and shift things as far east as Colby through the early evening. Confidence definitely decreases with time however so outside of portions of eastern Colorado cannot ramp up probabilities too much. && .SHORT TERM...(This evening through Wednesday) Issued at 144 PM MDT Tue Jul 26 2016 the short term forecast focus is on the possibility of thunderstorms tonight and initiating again on Wednesday afternoon. The upper pattern increases in amplitude as the upper ridge builds over the west and an upper trough deepens over the Mississippi valley region in response. Upper flow over the forecast area will turn from west to northwesterly and bring a series of short wave troughs across the central high plains region over the next few days. The first significant short wave trough will move across the forecast area around midnight and the second one will move through around 03Z Wednesday evening. Storms developing over the palmer ridge and along the front range of Colorado this afternoon will continue to develop and move east over the plains through the remainder of the afternoon and early evening. As these storms move east and approach the eastern Colorado border, expect storms to dissipate as they continue east overnight. Another area of storms is expected to develop over the Dakotas and Nebraska, which will stay mostly north of the forecast area as the upper short wave trough tracks across the northern and central plains overnight. Some of the convective activity may make it into southern Nebraska after midnight. The scenario repeats on Wednesday, but appears to take a further south track. This will expose a larger portion of the forecast area to the possibility of thunderstorms. Also expect the earlier timing of the short wave trough aloft to assist in thunderstorms development earlier in the day. Have therefore started an increase in thunderstorm coverage during the afternoon hours over much of the forecast area. .LONG TERM...(Wednesday night through Tuesday) Issued at 1232 PM MDT Tue Jul 26 2016 High pressure will be in place over the southwestern U.S. on Thursday with subtle troughing to the east. A relatively potent shortwave trough and associated theta-e boundary will pivot down from the northwest, across the CWA late on Thursday. Good forcing combined with CAPE in the 1000 to 2000 J/kg range, and deep layer shear of near 50 kts will allow for thunderstorms to become severe during the late afternoon and early evening. There is some disagreement regarding the longevity of the convective activity with the GFS ending storm potential before midnight and the ECMWF hanging on through the night and into Friday morning. Another shortwave will slide across the region Friday afternoon and give us another chance of thunderstorms. Instability will be good once more; however, deep layer shear will be disconnected to the north and upper level support a bit weaker thus strength and coverage is expected to be less than Thursday's activity. The southwestern ridge slides east as we head into Saturday and Sunday, drying thins out across the Plains and allowing temperatures to rise above normal. Only slight PoP chances are in the forecast mainly during the late afternoon/early evening. Temperatures will rise into the middle 90s on Sunday with upper 90s possible as we head into Monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 517 PM MDT Tue Jul 26 2016 Possibility of thunderstorms impacting GLD and to a lesser degree MCK will be primary forecast concerns. Line of convection beginningto organize and move to the southeast. More growth occurring on southern flank of system and expect that there may be a more southerly shift in storm in the next 3 hours. Thunderstorms will be near KGLD vicinity between 01 and 03z...but confidence low that storm will actually impact the terminal. If storms do make it...expect period of possibly mvfr conditions and strong winds. Otherwise...vfr conditions expected for the period. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JRM SHORT TERM...LOCKHART LONG TERM...TL AVIATION...JRM
Hazardous weather outlook, Jul 26, 11:12 AM MDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1112 AM MDT TUE JUL 26 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271645- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1112 AM MDT TUE JUL 26 2016 /1212 PM CDT TUE JUL 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE AREA FROM WEST TO EAST DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. STORMS ARE EXPECTED MAINLY NORTH OF U.S. HIGHWAY 40 AND WILL BE MORE NUMEROUS TO THE WEST DURING THE EARLY EVENING AND MORE NUMEROUS TO THE NORTH DURING THE LATE EVENING AND OVERNIGHT HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE CENTRAL HIGH PLAINS REGION EACH AFTERNOON AND EVENING FROM WEDNESDAY THROUGH FRIDAY. SOME OF THESE STORMS COULD BECOME SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 26, 4:57 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
457 PM MDT TUE JUL 26 2016
COZ090-091-262315-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
457 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA AND
NORTHWESTERN KIT CARSON COUNTIES UNTIL 515 PM MDT...
AT 457 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 16 MILES NORTHEAST OF ARICKAREE SCHOOL TO 10
MILES SOUTHEAST OF COPE TO NEAR FLAGLER. MOVEMENT WAS EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLAGLER...SEIBERT...VONA...HEARTSTRONG...KIRK...ABARR AND JOES.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 391 AND
412.
LAT...LON 3933 10316 3957 10306 3957 10280 3995 10280
4001 10246 3953 10245 3916 10289 3920 10315
TIME...MOT...LOC 2257Z 271DEG 21KT 3987 10276 3954 10275 3927 10307
LUNDQUISTSpecial weather statement, Jul 26, 5:13 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 513 PM MDT TUE JUL 26 2016 COZ091-262330- KIT CARSON COUNTY CO- 513 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIT CARSON COUNTY UNTIL 530 PM MDT... AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FLAGLER...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLAGLER AND SEIBERT. THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 395 AND 408. LAT...LON 3923 10308 3936 10308 3940 10280 3922 10281 TIME...MOT...LOC 2313Z 268DEG 14KT 3930 10301 LUNDQUIST
Special weather statement, Jul 26, 5:15 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT TUE JUL 26 2016
COZ090-091-262330-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
515 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YUMA AND CENTRAL KIT
CARSON COUNTIES UNTIL 530 PM MDT...
AT 515 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 16 MILES SOUTH OF ECKLEY TO 9 MILES NORTH OF
STRATTON TO 12 MILES SOUTHEAST OF FLAGLER. MOVEMENT WAS EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STRATTON...FLAGLER...SEIBERT...BETHUNE...VONA...
VERNON AND HEARTSTRONG.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 392 AND 430.
HIGHWAY 385 BETWEEN MILE MARKERS 195 AND 239.
LAT...LON 3934 10311 3957 10299 3957 10280 3992 10280
3996 10278 3995 10266 4002 10218 3943 10220
3907 10271 3910 10316
TIME...MOT...LOC 2315Z 269DEG 28KT 3988 10252 3944 10254 3913 10297
LUNDQUISTSpecial weather statement, Jul 26, 5:28 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT TUE JUL 26 2016
COZ090>092-262345-
YUMA COUNTY CO-KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
528 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YUMA COUNTY IN
NORTHEASTERN COLORADO...KIT CARSON AND NORTHWESTERN CHEYENNE COUNTIES
IN EAST CENTRAL COLORADO UNTIL 545 PM MDT...
AT 527 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 18 MILES NORTHWEST OF BONNY RESERVOIR TO 5
MILES NORTHWEST OF BETHUNE TO 7 MILES EAST OF BOYERO. MOVEMENT WAS
EAST AT 30 MPH.
HALF INCH TO PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...STRATTON...SEIBERT...BONNY RESERVOIR...BETHUNE...
VONA AND IDALIA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 396 AND 436.
HIGHWAY 385 BETWEEN MILE MARKERS 187 AND 231.
LAT...LON 3910 10316 3940 10296 3957 10289 3957 10280
3976 10280 3988 10275 3993 10206 3934 10219
3887 10297 3886 10316
TIME...MOT...LOC 2327Z 271DEG 24KT 3980 10240 3935 10250 3897 10314
LUNDQUISTSpecial weather statement, Jul 26, 5:45 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 545 PM MDT TUE JUL 26 2016 COZ090-270000- YUMA COUNTY CO- 545 PM MDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA COUNTY UNTIL 600 PM MDT... AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF BONNY RESERVOIR...MOVING EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BONNY RESERVOIR...HALE...IDALIA AND BEECHER ISLAND. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 210...AND BETWEEN MILE MARKERS 212 AND 230. LAT...LON 3988 10255 3990 10206 3957 10205 3957 10257 TIME...MOT...LOC 2345Z 275DEG 24KT 3972 10233 LUNDQUIST
Special weather statement, Jul 26, 5:54 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 654 PM CDT TUE JUL 26 2016 KSZ001-270015- CHEYENNE KS- 654 PM CDT TUE JUL 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS UNTIL 715 PM CDT... AT 654 PM CDT...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF HAIGLER TO NEAR BONNY RESERVOIR. MOVEMENT WAS EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... ST. FRANCIS. LAT...LON 3957 10180 3957 10205 3991 10205 3992 10177 TIME...MOT...LOC 2354Z 268DEG 27KT 3986 10213 3959 10217 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:42 PM MDT | Special Weather Statement | GLD | Kit Carson | 18 min |
| Jul 26, 4:57 PM MDT | Special Weather Statement | GLD | Kit Carson | 18 min |
| Jul 26, 5:13 PM MDT | Special Weather Statement | GLD | Kit Carson | 17 min |
| Jul 26, 5:15 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jul 26, 5:28 PM MDT | Special Weather Statement | GLD | Kit Carson | 17 min |
| Jul 26, 5:40 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 30 min |
| Jul 26, 5:45 PM MDT | Special Weather Statement | GLD | Yuma | 15 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.